Alert archive / Arizona / Dense Fog Advisories in 2021
Dense Fog Advisory 2, NWS Tucson, AZ
NWS Tucson, AZ issued this dense fog advisory at Jan 30, 2021, 2:04 AM MST for Pima County, Pinal County, Arizona. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2021, 2:04 AM MST (09:04 UTC)
- Expired
- Jan 30, 2021, 9:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155 WWUS75 KTWC 300904 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 204 AM MST Sat Jan 30 2021 AZZ502-504-505-301600- /O.NEW.KTWC.FG.Y.0002.210130T0904Z-210130T1600Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County- Including the cities of Tucson, Marana, and Picacho Peak State Park 204 AM MST Sat Jan 30 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Visibility of a quarter mile or less in dense fog. * WHERE...Tohono O'odham Nation, Tucson Metro Area and South Central Pinal County. * WHEN...Until 9 AM MST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dense fog advisory went out at Jan 29, 3:25 PM MST, 10 hours 39 minutes earlier.
Area forecast discussion, Jan 29, 3:25 PM MST, 10 hours 39 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 325 PM MST Fri Jan 29 2021 .SYNOPSIS...Another weather system will move across the area tonight bringing more valley rain, mountain snow and strong winds. This Pacific system will be warmer compared to the last one with snow levels remaining mostly above 5,500 feet. Dry and warmer weather can be anticipated early next week before the next weather system impacts the region around Wednesday and Thursday. && .DISCUSSION...Skies have cleared across the eastern half of the forecast area which has allowed some of the stronger gradient winds aloft to work down to the surface. Gusts have been in the 30 to 40 mph with locally higher gusts. Afternoon temperatures ended up a few degrees warmer than forecast. On the precipitation side of things, the approaching cold front was over far western Arizona this afternoon with scattered showers mainly across Maricopa county with a few isolated showers moving into far western Pima county as of 3 pm. Cloud cover has been increasing in the past couple of hours in advance of the cold front across central and western Pima county as moisture from the Gulf of California is advected north. Overall the system has slowed down versus what we were looking at this time yesterday. For the remainder of this afternoon into this evening. Scattered showers and mountain snow showers will be moving across the area with most of the activity done by midnight with few showers across the eastern zones thru 5 am. Can't rule out a lightning strike or two this evening. So a quick hitting storm. This weekend: Cooler Saturday in the wake of tonights system, then warmer Sunday to close out January that likely will end up above normal temperature wise and below normal precipitation wise. Monday and Tuesday: Much warmer to start February under upper level ridge. Wednesday and Thursday: The next Pacific weather system swings across the area for a chance of valley rain and mountain snow. As usual this far out there are timing difference in the ensemble world. Thus few changes were made to the recommended forecast initialization for both days. && .AVIATION...Valid through 31/00Z. Scattered SHRA is developing across western Pima County this afternoon and will progress west to east across the forecast area into the evening hours. Some embedded TSRA is possible this afternoon, mainly over west/central Pima County. Cloud bases of 8- 12k ft MSL are likely, with brief MVFR conditions possible. SFC winds SWLY 15-25 kts gusts to 40 kts into early evening, gradually decreasing thereafter. Light and variable winds expected tomorrow. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Another weather system moves west to east across the region today resulting in valley rain and mountain snow primarily during the afternoon and evening hours. 20-ft winds this afternoon are southwesterly 15-25 mph, including occasional stronger gusts. Precipitation amounts are expected to generally be on the lighter side. Weather conditions dry out again by Saturday, with another chance for wet weather toward Wednesday of next week. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Dense Fog Advisories in Arizona, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.